MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422251
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when implanting the insert, the insert could be easily placed in the tibial baseplate slot bare-handed (without the impactor).Also, testing with bent pliers, the insert could be easily taken out of the slot.Another insert of the same code was used, but the result was the same, and it was still left inside the patient.Since there was no revision instrument at that time and the surgeon could not guarantee the revision result, the suture wound treatment was selected at that time and the long-term postoperative situation of the patient was uncertain.There was a delay of 0-30 minutes reported.
 
Additional Manufacturer Narrative
It was reported that during surgery when implanting the insert, the device could not be locked in place in the tibial baseplate.The surgeon left the device inside the patient.The suture of the wound was performed at that time and long-term postoperative situation of the patient is uncertain.The associated journey uni tibial insert, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Possible causes could include but not limited to size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURNEY UNI TIBINRT S3-4LM/RL8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9478623
Report Number1020279-2019-04417
Device Sequence Number16722670
Product Code HSX
UDI-Device Identifier03596010582126
UDI-Public03596010582126
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422251
Device Catalogue Number71422251
Device Lot Number19CM04664
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR